MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4 and a5: unknown/ asked but not available.Section d6a: if implanted, give date: unknown, information not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the haptic of the preloaded intraocular lens (iol) was fully severed off.Although initially the surgeon decided against removing the lens it was eventually explanted in a secondary procedure.No other information is available.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: no.Section d-9: device date returned to manufacturer: no.Section h-3: device evaluated by manufacturer: no, photo evaluated.Device evaluation: no suspect product was received; however, a video was provided by the customer.The customer provided video was evaluated.The 40 seconds video provided by the customer was evaluated.The video shows an eye being implanted with an intraocular lens claimed to be a tecnis eyhance iol preloaded in the symplicity delivery system, model dib00.Although the quality of the video is not optimal, it can be observed a lens edge lack of continuity/deformity at haptic-lens junction in haptic located at 6:00 ( in relation to the screen capture orientation).The definitive clinical impact of the reported issue (in the event the lens remains implanted in patient eye) as well as its potential root cause cannot be determined from a video evaluation.The complaint issue was not identified during video evaluation.The observed is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21912402
Report Number3012236936-2025-000115
Device Sequence Number12539917
Product Code HQL
UDI-Device Identifier05050474731776
UDI-Public(01)05050474731776(17)271029
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale